Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 3, 2017, 6:39 PM EDT for Hancock County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 3, 2017, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS81 KCLE 032239
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
639 PM EDT MON JUL 3 2017
OHZ017-032315-
Hancock-
639 PM EDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK COUNTY...
At 637 PM EDT, a strong thunderstorm was located south of Galion, or
8 miles northeast of Mount Gilead, moving southeast at 35 mph. This
thunderstorm will continue to move across northern Morrow County and
is expected to cross Interstate 71 near the Richland County border.
Small hail and wind gusts to 45 mph can be expected from this storm
along with brief heavy rains.
Locations impacted include...
Findlay, Arlington, Rawson, Vanlue, Mount Blanchard and Jenera.
LAT...LON 4107 8376 4114 8373 4106 8342 4099 8343
4099 8346 4095 8346 4095 8348 4091 8348
4090 8351 4082 8352 4091 8379
TIME...MOT...LOC 2237Z 310DEG 29KT 4066 8276
$$
KubinaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:33 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 3:33 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 333 PM EDT Mon Jul 3 2017 .SYNOPSIS... A weak cold front bisecting northern Ohio will continue south of the area this evening. High pressure will build in from the north Tuesday and Tuesday night. The high will move to New England Wednesday and allow low pressure to track northeast across Ohio on Thursday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A weak cold front is currently dropping south through the area and is near a KFDY-KCAK line mid afternoon. Showers and thunderstorms have developed from Wayne and Stark counties into Columbiana county between 2:30 and 3pm in the vicinity of the front. HRRR and NAM12 guidance show scattered showers and thunderstorms continue to develop along this line which will be drifting slowly south into evening. Will have chance pops that last thru the evening for the southern half of the area. Low temps overnight should drop well into the 60s behind the front with mid 50s inland northeast Ohio and nwrn PA. Expect clouds to decrease overnight as drier air moves in. Tuesday expect plenty of sunshine and light northeast winds 5 to 10 mph. Tuesday evening skies mostly clear. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... An area of subsidence will develop over the area Wednesday between a weak surface wave over the Ohio River and a deepening low over Missouri. Moisture from the initial wave should stay south of the area, which will keep dry conditions over the area one more day. Moisture will begin streaming into the area Wednesday afternoon with dew points creeping into the 60s. A warm front ahead of the low will expand showers into the area starting in the southwest Thursday, though there remains some discrepancy in timing. The GFS is the most aggressive with this feature and the extent of the precip shield, which could be the result of convective feedback. The northern stream energy doesn't become as well aligned in the ECMWF which is also slower with the feature. Shear remains low, with moderate to locally heavy rainfall more of a concern Thursday Night and possibly into Friday. && .LONG TERM /FRIDAY THROUGH MONDAY/... Rain chances continue into Friday under muggy conditions until the cold front moves through Friday Night. Looking at NW flow aloft and high pressure from Canada building in for Saturday and into Sunday. The airmass transition will be noticeably drier with temperatures in the 70s. This pattern looks to continue into the beginning of next week, at which time attention turns to the building ridge over the central US. && .AVIATION /18Z Monday THROUGH Saturday/... Weak cold front to drop through the area today. May tough off a few showers and thunderstorms mainly southern portion south of I30. VFR expected tonight and Tuesday. OUTLOOK...Some Non-VFR early morning fog for YNG Wednesday morning. Non-VFR conditions possible in SHRA/TSRA late Wednesday through Thursday. && .MARINE... Main threat for mariners will be chance for storms with heavy rain Thursday into Friday. High pressure over Lake Erie will continue into Wednesday. This will support a east-northeast wind around 5-10 knots for the next few days, increasing waves in the western basin. An area of low pressure over the plains will pass just south of the Lake Thursday Night followed by a cold front Friday Night. Winds ahead of and just behind the front will mix in some 15 knot or greater winds, strongest Friday Night. This will be followed by Canadian high pressure into the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Jamison LONG TERM...Jamison AVIATION...TK MARINE...Jamison
Hazardous weather outlook, Jul 3, 3:45 AM EDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 345 AM EDT Mon Jul 3 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 345 AM EDT Mon Jul 3 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 5:03 PM EDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Cleveland OH 503 PM EDT Mon Jul 3 2017 OHZ017-018-027>032-038-032315- Hancock-Seneca-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Holmes- Including the cities of Findlay, Tiffin, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, and Millersburg 503 PM EDT Mon Jul 3 2017 A broken line of showers and thunderstorms will continue to move east along and north of the U.S. 30 corridor. Some of the stronger storms could produce small hail and wind gusts to 45 mph. Brief heavy rains are also likely.
Local storm report, Jul 3, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 SW VAN BUREN 41.09N 83.72W
07/03/2017 M0.88 INCH HANCOCK OH STORM CHASER
NICKEL-SIZED HAIL REPORTED SOUTHWEST OF VAN BUREN.
&&
SEFCOVICLocal storm report, Jul 3, 5:45 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST FINDLAY AIRPORT 41.01N 83.48W
07/03/2017 M58 MPH HANCOCK OH ASOS
KFDY MEASURED A THUNDERSTORM WIND GUST OF 50 KNOTS.
&&
SEFCOVICSpecial weather statement, Jul 3, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
639 PM EDT MON JUL 3 2017
OHZ017-032315-
Hancock-
639 PM EDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK COUNTY...
At 637 PM EDT, a strong thunderstorm was located south of Galion, or
8 miles northeast of Mount Gilead, moving southeast at 35 mph. This
thunderstorm will continue to move across northern Morrow County and
is expected to cross Interstate 71 near the Richland County border.
Small hail and wind gusts to 45 mph can be expected from this storm
along with brief heavy rains.
Locations impacted include...
Findlay, Arlington, Rawson, Vanlue, Mount Blanchard and Jenera.
LAT...LON 4107 8376 4114 8373 4106 8342 4099 8343
4099 8346 4095 8346 4095 8348 4091 8348
4090 8351 4082 8352 4091 8379
TIME...MOT...LOC 2237Z 310DEG 29KT 4066 8276
KubinaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 40 min |
| Jul 3, 6:42 PM EDT | Special Weather Statement | CLE | Knox | 48 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.